Tuesday, February 26, 2008

Side Effects

So I'm trying to find silver linings where I can, it helps with the day to day of all of this. One thing that I'm very grateful for is the fact that I have not really been in any pain. My hips ache a little because the human body was not designed to sit in a bed all day for weeks, but it certainly could be worse. This morning, however, there was some unpleasantness.

First of all when the nurse brought my morning meds there was a bonus iron pill among them, which is not something I've had to take before today. I took it, but then didn't get breakfast right away. That was a bad idea. Iron pills and my empty stomach do not appear to mix well. After about an hour I was suddenly very, very nauseous. I suspected the drugs + empty stomach were to blame so I did lots of deep breathing and attempted to eat some of my breakfast despite feeling like I might erupt at any moment. I am happy to report that everything stayed put, but it was touch and go there for about an hour.

The second unpleasant thing of the morning came in one of my antibiotic doses. I am being loaded with antibiotics, two days by IV and then five days orally, to help lesson the chance of infection. Well the one that they gave me this morning was like liquid fire going into my hand for two straight hours, with a side of ache going all the way up my arm. It rendered my hand totally useless and I just had to lay back, try to be distracted by The Price is Right and sitcom reruns, and use that deep breathing again. I should really go back in time and learn to meditate, because I think that might have been helpful!

8 comments:

martialartsdiva said...

Hello! I'm stopping over from Samantha Jo's blog. I enjoy reading your blog, but I'm sorry to hear that you are having problems. I am so sending you "STAY PREGNANT" vibes.

Erin said...

Oh Kels. It is unbelievable to me how much life has changed for you (temporarily, of course) since Cal & I visited. I hope each day is easier than the one before. Each day is an accomplishment. Each day brings you closer to holding that little boy in your arms.

Swistle said...

You need something more exciting on TV. Do you have a DVD player there? I can mail you the first season of Angel, which has cute guys and great fight scenes and romance. I enjoyed it the first time but don't plan to re-watch it, and I've been looking for someone to unload it on. Just say the word and it's yours. The Price is Right is INSUFFICIENT for liquid fire, but David Boreanaz might fit the bill.

Marie Green said...

Aw, I love Swistle's offer. This whole blog-o-world is pretty awesome!

Also, those stupid fire-y antibiotics! Fuck them! =) (Sorry about the language. I think your situation warrents a little more emotion than the standard "gawsh darndit".)

Hang in there. I'm checking often to see how you are doing!

Lil Mouse said...

i had those IV antibiotics when i was in the hospital for my appendix. i agree its like fire going in your veins.. creepy. and ivs will just make your arms useless. terrible. i hope that your pain is lessened a little bit. still sending good thoughts your way.

Maggie said...

Next time you get the antibiotic, ask them to dilute it, run it VERY slowly, and for a warm towel/blanket to wrap your hand in. It is entirely possible to run that in without making you want to rip your arm off and beat yourself with it -- so if it is making you nuts, don't hesitate to ask them to fix it!

Good luck keeping that kiddo in a little bit longer -- he's so lucky to have such a great mom who will tough it out on bedrest for him!

Mommy Daisy said...

Like being on bedrest...IN THE HOSPITAL...isn't bad enough. Now you're having pains that they are causing. Ugh. I hope that things go better tomorrow.

samantha Jo Campen said...

Take Swistle up on her offer. DO IT.

Sorry about the iron pill. And if you have to keep taking them, yeah for constipation!!!!